Skip to content
My WebMD Sign In, Sign Up
New drug.
avatar
rocketbob posted:
Saw my doctor earlier this week and he upped my dosage of glipizide again in addition to putting me on prednisone for ten days as a treatment for the tendonitis I have recently developed. Supposedly this could cause a rise in my blood sugar and maybe make me a little hyper. Thus far I havn't noticed anything and this morning my morning BG was 131 which is the lowest fasting number i have had in months. I just wonder if anyone else has dealt with prednisone before and what I should watch out for. I Lost the info sheet the Pharmacy gave me with the perscription. Thanks.
Reply
 
avatar
davedsel57 responded:
Hello, Rocketrob.

Here is a link to the information in the WebMD Drug & Supplements section regarding prednisone: http://www.webmd.com/drugs/mono-9383-PREDNISONE - ORAL.aspx?drugid=6007&drugname=prednisone Oral&source=2

Any steroid medication will raise your blood sugar readings and acts as a stimulant. You need to be careful to monitor your readings closely and make sure you are eating properly - low carb. The effects of a steroid will most likely only last while the medication is in your system, but it is possible that it will permanently affect your metabolism and you will have to work even harder to keep your diabetes in control. Bottom line: be very careful when taking prednisone.
Click on my user name or avatar picture to read my story.

Blessings,

Dave
 
avatar
rocketbob replied to davedsel57's response:
Thanks Dave.

It will be interesting to see what if any effect it has on me as i have always had a high tolerance for such things. When i was diagnosed Labor Day of last year i was in the ICU for five days as the result of a tick infections. It was only after they began giving me steroids that things got under control. My averge BP is 54 over 100 which is pretty good after forty years of smoking (Quit after getting diagnosed) so it would seem it takes a bit to get me fired up. This darn tendonitis makes it painful to grip anything and since i work with my hands building and painting stuff in theatre, other exercise hasn't been realistic. I do need to get back on the stationary bike though once i start feeling better or work slows down. in the meanwhile thanks again.


Featuring Experts

Michael Dansinger, MD, is a nationally recognized authority on dietary and lifestyle counseling for weight loss and disease prevention. He is the nutr...More

Helpful Tips

Ideal Blood Sugar
If you have been diagnosed with diabetes-you should talk to your doctor about target blood sugar goals. Here is a general range suggested ... More
Was this Helpful?
119 of 170 found this helpful

Expert Blog

Conquering Diabetes - Michael Dansinger, MD

Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.